Alert archive / California / Wind Advisories in 2016

Wind Advisory 20, NWS Los Angeles, CA

February 27, 2016

NWS Los Angeles, CA issued this wind advisory at Feb 27, 2016, 4:35 PM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2016, 4:35 PM PST (00:35 UTC)
Expired
Feb 28, 2016, 3:05 AM PST
In force
11 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

882 
WWUS76 KLOX 280035
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
435 PM PST SAT FEB 27 2016

...GUSTY NORTHERLY WINDS TO DEVELOP TONIGHT...

.A TIGHTENING SURFACE PRESSURE GRADIENT WILL BRING GUSTY
NORTH WINDS TO THE INTERSTATE 5 CORRIDOR AND SOUTHERN SANTA
BARBARA COUNTY TONIGHT THROUGH EARLY SUNDAY MORNING.

CAZ039-052-281100-
/O.NEW.KLOX.WI.Y.0020.160228T0035Z-160228T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
435 PM PST SAT FEB 27 2016

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS
IN EFFECT UNTIL 3 AM PST SUNDAY.

* WINDS AND TIMING...NORTH WINDS WILL INCREASE TO 15 TO 30 MPH
  WITH GUSTS UP TO 45 MPH THIS EVENING AND CONTINUE THROUGH EARLY
  SUNDAY MORNING.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-281100-
/O.NEW.KLOX.WI.Y.0020.160228T0035Z-160228T1800Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
435 PM PST SAT FEB 27 2016

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.
THIS ADVISORY IS IN EFFECT UNTIL 10 AM PST SUNDAY AND EXCLUDES
THE SANTA MONICA MOUNTAIN RANGE.

* WINDS AND TIMING...AREAS OF NORTH WINDS WILL INCREASE TO 20 TO
  30 MPH WITH GUSTS TO 45 MPH THIS EVENING AND CONTINUE THROUGH
  SUNDAY MORNING. THE STRONGEST WINDS WILL OCCUR THROUGH THE
  INTERSTATE 5 CORRIDOR. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL/SMITH
1 follow-up statement
386 
WWUS76 KLOX 281105
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
305 AM PST SUN FEB 28 2016

CAZ053-054-281215-
/O.CAN.KLOX.WI.Y.0020.000000T0000Z-160228T1800Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
305 AM PST SUN FEB 28 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

THE WINDS ARE NO LONGER REACHING ADVISORY CRITERIA.

$$

CAZ039-052-281215-
/O.EXP.KLOX.WI.Y.0020.000000T0000Z-160228T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
305 AM PST SUN FEB 28 2016

...WIND ADVISORY HAS EXPIRED...

THE WINDS ARE NO LONGER REACHING ADVISORY CRITERIA.

$$

ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 27, 2:49 PM PST, 1 hour 46 minutes earlier.

Area forecast discussion, Feb 27, 2:49 PM PST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
249 PM PST SAT FEB 27 2016

.SYNOPSIS...
THIS WEEKEND THE ONSHORE FLOW WILL ALLOW OVERNIGHT LOW CLOUDS AND
FOG TO FORM ALONG THE COAST WITH COOLER TEMPERATURES
EVERYWHERE...BUT REMAINING SEVERAL DEGREES ABOVE NORMAL. A HIGH
WILL BUILD IN NEXT WEEK FOR A WARMING TREND AND DECREASING
CLOUDINESS INTO MIDWEEK. BUT A LOW WILL DIP SOUTH BY THURSDAY FOR
INCREASING CLOUDINESS AND POSSIBLE PRECIPITATION NORTH OF SANTA
BARBARA.
&&

.SHORT TERM...(TDY-TUE)

THERE WAS PATCHY LOW CLOUDS AND FOG...LOCALLY DENSE...ALONG PARTS OF
THE COAST EARLY THIS AFTERNOON...OTHERWISE MOSTLY SUNNY SKIES WITH A
FEW HIGH CLOUDS PREVAILED. TEMPS WERE ABOUT 6-12 DEG ABOVE NORMAL
OVERALL ACROSS THE REGION. MANY OF THE VALLEYS REACHED INTO MID 70S
TO LOWER 80S. SOME GUSTY NW TO NE WINDS WERE NOTED MAINLY IN THE
FOOTHILLS AND MTNS EARLY THIS AFTERNOON.

WEAK FLAT UPPER RIDGING WILL PERSIST OVER SRN CA FOR THE MOST PART
TONIGHT THROUGH SUN NIGHT. A WEAK UPPER TROF WILL MOVE INTO THE AREA
MON MORNING FOLLOWED BY A BUILDING UPPER LEVEL RIDGE MON AFTERNOON
THROUGH TUESDAY.

DRY WEATHER WITH ABOVE NORMAL TEMPERATURES WILL PREVAIL ACROSS THE
FORECAST AREA THRU TUE. SKIES WILL BE MOSTLY CLEAR FOR THE MOST PART
WITH SOME HI CLOUDS AT TIMES. HOWEVER...AN EDDY IS FORECAST TO
DEVELOP EACH NIGHT AND MORNING THRU MON...WITH VARIOUS AMOUNTS OF
NIGHT AND MORNING LOW CLOUDS AND FOG EXPECTED FOR THE L.A. COUNTY
COAST AND SAN GABRIEL VLY. IT ALSO LOOKS LIKE LOW CLOUDS AND FOG
WILL AFFECT THE SALINAS RIVER VLY...THE SERN VLYS OF SLO
COUNTY...THE EASTERN SLO COUNTY MTNS AND THE CUYAMA VLY EACH MORNING
THROUGH MON. OFFSHORE FLOW CAN BE EXPECTED MAINLY NIGHT AND MORNING
HOURS THRU TUE...WITH LOCALLY GUSTY N TO NE WINDS IN THE FAVORED
AREAS. THERE WILL ALSO BE PERIODS OF GUSTY NW WINDS IN THE L.A./VTU
MTNS ALONG THE I-5 CORRIDOR THRU MON MORNING. DECENT GRADIENTS TO
THE N WILL ALSO HELP TO BRING GUSTY NORTHERLY CANYON WINDS TO THE
SBA COUNTY MTNS AND S COAST MAINLY DURING THE EVENING HOURS THRU
SUN. WINDS IN THESE AREAS SHOULD REMAIN GENERALLY SUB ADVISORY...
ALTHO A FEW GUSTS TO AROUND ADVISORY LEVELS AT TIMES WILL BE
POSSIBLE...ESPECIALLY FOR THE SBA COUNTY S COAST.

TEMPS ACROSS THE FORECAST AREA ARE EXPECTED TO REMAIN SIGNIFICANTLY
ABOVE NORMAL SUN AND MON...WITH HIGHS GENERALLY 8 TO 15 DEGREES
ABOVE WHAT THEY SHOULD BE FOR THIS TIME OF YEAR. THE WARMEST VLYS
AND CSTL AREAS SHOULD WARM INTO THE LOWER 80S EACH DAY. TEMPS WILL
TURN EVEN WARMER FOR TUE WITH INCREASING BOUNDARY LAYER TEMPS AND
1000-500 MB THICKNESSES. HIGHS ON TUE WILL RUN ABOUT 10-20 DEG ABOVE
NORMAL ACROSS THE REGION. THE WARMEST VLYS ON TUE SHOULD REACH THE
MID TO UPPER 80S...WITH ISOLATED LOCATIONS POSSIBLY TOUCHING 90.

.LONG TERM...(WED-SAT)

THE EC/GFS ARE IN FAIRLY GOOD AGREEMENT WITH THE LARGE SCALE
FEATURES WED THRU FRI...WITH MINOR DIFFERENCES SHOWING UP FOR FRI
NIGHT AND SAT. IT LOOKS LIKE THE UPPER LEVEL RIDGE WILL PERSIST OVER
SRN CA TUE NIGHT AND WED...WITH DRY AND WARM WEATHER EXPECTED TO
CONTINUE. BROAD UPPER LEVEL TROFFINESS OVER THE E PAC WILL MOVE INTO
CA ON THU FOLLOWED BY MAINLY ZONAL FLOW ALOFT FRI. THE EC FORECASTS
LITTLE CHANGE INTO SAT...WHILE THE GFS BRINGS IN AN UPPER LEVEL TROF
ON SAT. A WEAKENING COLD FRONT IS EXPECTED TO MOVE INTO THE AREA THU
INTO THU EVENING...WITH JUST A SLIGHT CHANCE OF RAIN EXPECTED MAINLY
N OF POINT CONCEPTION. THE GFS BRINGS SOME RAINFALL INTO THE AREA
WITH THIS SYSTEM WHILE THE EC IS DRY...SO LOW TO MODERATE CONFIDENCE
IN THIS FORECAST. ANOTHER APPROACHING FRONT IS FORECAST BY THE
MODELS TO APPROACH THE FORECAST AREA FROM THE E PAC ON SAT...WITH
THE EC MUCH FASTER AND WETTER SAT AFTERNOON...WHILE THE GFS KEEPS
THE WEATHER SYSTEM WELL OFF THE COAST. DECIDED TO WAIT ON FURTHER
MODEL RUNS AND CONSISTENCY IN LIEU OF PUTTING ANY POPS IN FOR SAT.
THERE WILL BE SOME PERIODS OF MAINLY LIGHT OFFSHORE FLOW NIGHT AND
MORNING HOURS DURING THE PERIOD...WITH ONSHORE FLOW IN THE
AFTERNOONS. TEMPS ARE FORECAST TO BE WELL ABOVE NORMAL AGAIN ON
WED...THEN COOL SOME FOR THU THRU SAT...BUT TEMPS WILL CONTINUE TO
BE A FEW DEGREES ABOVE NORMAL.

&&

.AVIATION...27/1800Z.

MID/UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA
AS A TROUGH OF LOW PRESSURE OVER THE EASTERN PACIFIC SHIFTS
EAST. UPPER LEVEL MODERATE WEST-NORTHWEST WINDS WILL BECOME
MODERATE WEST-SOUTHWEST AFTER 28/22Z WHILE MID LEVEL LIGHT
NORTHWEST WINDS PREVAIL OVER THE AREA. MIXED WEAK ONSHORE AND
NORTHERLY PRESSURE GRADIENT THROUGH 28/02Z AND AFTER 28/19Z
OTHERWISE WEAK ONSHORE GRADIENT. MARINE CAPPING INVERSION WAS
APPROXIMATELY 1KFT ALONG THE CENTRAL COAST AND .5KFT OVER KLAX
THIS MORNING. THE INVERSION WILL DIFFER BY MINUS .5KFT ALONG THE
CENTRAL COAST AND DIFFER LITTLE LA BASIN SUNDAY MORNING. THE CLOUD
FIELD WILL CHANGE LITTLE SUNDAY MORNING AND CONTINUE ISOLATED.

MARINE LAYER AT LAX AT 1700Z IS 500 FEET DEEP AND THE INVERSION
TOP IS AT 2200 FEET WITH A TEMP OF 19.6 DEGREES C.

KLAX...CHANCE INDEF CIGS 001 AND VSBY 1/2SM FG BETWEEN
28/07-28/16Z AND VSBY 3SM BR BETWEEN 28/16-28/18Z.

KBUR...VERY LIKELY CURRENT SKY/VSBY CONDITIONS WILL PERSIST.

KLAX...CURRENT SKY/VSBY CONDITIONS LIKELY AND OFFSHORE SURFACE
WINDS WILL LIKELY REMAIN LESS THAN 8 KT THROUGH THE PERIOD.

KBUR...VIRTUALLY CERTAIN CURRENT SKY/VSBY CONDITIONS WILL PERSIST.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.MARINE...27/200 PM.

SMALL CRAFT ADVISORY NORTHWEST WINDS AND SWELL CONDITIONS WILL
LIKELY PERSIST FROM PIEDRAS BLANCAS TO POINT SAL 10-60 NM AND FROM
POINT SAL TO SAN CLEMENTE ISLAND THROUGH SUNDAY AND POSSIBLY
THROUGH MONDAY. SMALL CRAFT ADVISORY FOR HAZARDOUS SEA CONDITIONS
WILL LIKELY PERSIST FROM PIEDRAS BLANCAS TO POINT SAL OUT TO 10
NM THROUGH SUNDAY NIGHT. NORTHWEST WINDS WILL LIKELY INCREASE OVER
THE SANTA BARBARA CHANNEL THIS AFTERNOON AND SCA CONDITIONS WILL
EXIST AND WITH SEAS NEAR 10 FEET THROUGH THE EVENING. GUIDANCE HAD
TRENDED STRONGER WITH A LOW PRESSURE SYSTEM THAT DEVELOPS OVER THE
CENTRAL PACIFIC AND MOVES NORTHEAST WHILE GENERATING SEAS OVER 40
FEET. THE FETCH AREA IS ORIENTED 280-290 DEGREES RELATIVE TO
VENTURA. THE SEAS ARE EXPECTED TO ARRIVE NEXT WEEK THURSDAY AND
CREATE SCA FOR HAZARDOUS SEA CONDITIONS THROUGHOUT THE ENTIRE
AREA.

&&

.BEACHES...27/200 PM.

CONSISTENT SURF ALONG EXPOSED WEST AND NORTHWEST FACING SHORES
WILL LIKELY PEAK THIS AFTERNOON AS THE WEST-NORTHWEST SWELL
CONTINUES TO BUILD. THE SURF PEAKS DURING AN OUTGOING TIDE AND
COASTAL FLOODING IS UNLIKELY. THE SURF WILL SUBSIDE AND BECOME
LESS CONSISTENT SUNDAY BUT REMAIN HAZARDOUS AND WILL CONTINUE TO
GENERATE STRONG RIP CURRENTS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PST SUNDAY FOR ZONES
      34-35. (SEE LAXCFWLOX).
     HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM PST SUNDAY FOR ZONES
      39>41-87. (SEE LAXCFWLOX).
PZ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY FOR
      ZONES 645-670-673-676. (SEE LAXMWWLOX).
     SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING
      FOR ZONE 650. (SEE LAXMWWLOX).

&&

PUBLIC...SIRARD
AVIATION...30
MARINE...30
BEACHES...30
SYNOPSIS...SETO/SIRARD

WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 27, 6:00 AM PST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST SAT FEB 27 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-281400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST SAT FEB 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

PATCHY DENSE FOG WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS ALONG
THE COAST THIS MORNING. HIGH SURF WILL CREATE HAZARDS IN AND NEAR TO
THE SURF ZONE.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

HIGH SURF WILL CREATE HAZARDS IN AND NEAR TOTHE SURF ZONE ON SUNDAY.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 5:21 AM PSTDense Fog AdvisoryLOX4 hr
Feb 28, 1:34 PM PSTWind AdvisoryLOX19 hr

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.